Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

125 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What are the side effects of sunscreen lotion & does it help us from UV rays ?

from past 3 years ia m using sunscreen lotion...when ever i go out....whar are the side effects of sunscreen lotion..will it really help us from uv rays??
Sat, 16 Apr 2011
Report Abuse
Question is related to
Diseases and Conditions ,  
Medical Topics
  User's Response
's  Response
Sunscreen lotions have good protection if its used in higher range more than 18 or even 20. lower range sun screeners is not use ful. yes use of old sun screeners can cause allergic like reaction. other wise there are no issue on sunsreeners.
General & Family Physician Dr. Misbha khan's  Response
using a sunscreen does not have any side effects. it is better to use a sunscreen with SPF 20 even upto SPF 30. you have to use the sunscreen before stepping out of your house. Also remember to reapply sunscreen every 3-4 hours when you are outside your home.
I find this answer helpful
  Anonymous's Response
Anonymous's  Response

there are no side effects of sunsreeners i am using it for almost 3-4 yrs. i use a milder dose, i dont go for stronger ones. the range that i use is 15 not more than that, this range is well suited for me.

  User's Response
darsh's  Response
Sunscreens i think do not cause any sideeffects if you use the correct SPF and the right brand which suits your skin. But do not use the old sunscreens after the expiry date
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

H, I am selvaraj form chennai, India. I m here to ask certain details regarding sublocks and hyper pigmentation. I am suffering from acne scars(black spots) and hyper pigementation for almost 10yrs now, i ve tried many products prescribed by dermatologists over these years, but nothing have worked for me yet. But now finally i decided to use Meladerm, while searching the information about this product, i came to know that, i should use a sunblock cream along with it. so i consulted a doctor and he prescribed me a sunblock called Photoban 30(spf). I want to know wether its a good sunblock when dealing with UVA,UVB rays, if not please prescribe me a good sunblock . I have oily and sensitive skin . For your convenience i ve also attached the ingredients of photoban 30. Any help would be appreciated,Thank you and Have a good life...... Photoban 30 composition Octinoxate USP………………7.50 %w/w Avobenzone USP.....................2.00 %w/w Octocrylene USP......................3.00 %w/w Zinc Oxide IP ............................2.00%w/w Oxybenzone USP.....................3.00 %w/w in a lotion base

doctor1 MD

hello doctor iam using melacare cream on my face last 2 months, it cause good results.it is using for long time any side effects is occure.And 1 more thing we can stop using this cream for 3 to 4 days my face is agin darkening.what should i do,tell me suggestion . and tell me any good sunscreen lotion

doctor1 MD

Some time ago I tried an at home wax of my bikini line. I got one side done and stopped. There was some bleeding when the hair came out. Now that side only itches and not all the hair has grown back. It looks a bit dry. I ve tried anti itch creams and lotions but nothing helps.

Recent questions on  Sunburn

doctor1 MD

I was sunburned 1 week ago tomorrow severely on both of my legs and the top of my feet. The swelling has subsided but every time I stand my feet turn purple and hurt terribly. I am using silvadene cream, ibuprofen, elevating my feet and cold compresses and the pain is still there. Is there any more I can do?

doctor1 MD

Hi Dr, I am a 45 year old male with a history of factor five laden. But have been off my warfarin for more than 3 years on doctor's advice. Haven't had any additional problems in the last few years, however, the last few days I have a sore lower inner thigh, running from under my groin to knee as a red sunburn or rash that is sore to touch (feels bruised). It has grown from a small patch to the knee in the last two days. The muscle also feels sore. I cycle and did so on Fri and Sat (the bruising feeling started Sat morning) I had originally thought the bruising pain was from my young son kicking my thigh with his shoes on but it seems to be getting worse. Other than that I feel no other symptoms. Can you give me some advice? Thanks

doctor1 MD

I have what I believe is a brown recluse spider bite on my right shoulder next to my armpit. This happened early Friday morning. I developed a bright red rash like a really bad sunburn Friday night all over my body. I went to the ER Saturday because I was dizzy, had nausea, and red. They prescribed meds for allergic reaction. It started to lesson in redness but this morning. It was just as bright red and has stayed that way all day. I now have purplish spots on my stomach and what look to be blisters on the left side of my stomach.

doctor1 MD

i got some rashes on hands, when i consulted specialists, they said to full sleeve shirts to avoid sun exposure because my skin has turned sun sensitive...I am 25 years old, so is it possible that now my skin turns sun sensitive..?because of this rashes on my hands, i wouldn t able to wear t-shirts. and its too much itching whenever hands get expose to normal sunlight also. please someone suggest me good medicine or a doctor to consult.

doctor1 MD

I am 57 y/o lady who gets up in the morning feeling a little run down. But come 1-2 in the afternoon, every afternoon, I have this cherry red discoloration on my arms, face and chest. My temp goes up with this and my throat is sore.

doctor1 MD

I have redness and skin peeling off . I had been to a beach in the afternoon the other day and when I was back home I had this problem... it’s burning and acne has been developed on my cheeks with all red marks. What should I do?

doctor1 MD

For a little over a year I have experienced severe foot pain. Two different kinds of pain. One feels like a stabbing sensation and the other is a burning sensation and some days is incapacitating and I can't walk. Feels like a severe sunburn on my...